September  2016, 5(3): 463-474. doi: 10.3934/eect.2016014

Recasting a Brinkman-based acoustic model as the damped Burgers equation

1. 

University of New Orleans, Department of Physics, New Orleans, LA 70148, United States, United States

Received  April 2016 Revised  May 2016 Published  August 2016

In order to gain a better understanding of the behavior of finite-amplitude acoustic waves under a Brinkman-based poroacoustic model, we make use of approximations and transformations to recast our model equation into the damped Burgers equation. We examine two special case solutions of the damped Burgers equation: the approximate solution to the damped Burgers equation and the boundary value problem given an initial sinusoidal signal. We study the effects of varying the Darcy coefficient, Reynolds number, and coefficient of nonlinearity on these solutions.
Citation: David Rossmanith, Ashok Puri. Recasting a Brinkman-based acoustic model as the damped Burgers equation. Evolution Equations and Control Theory, 2016, 5 (3) : 463-474. doi: 10.3934/eect.2016014
References:
[1]

J. D. Cole, On a quasi-linear parabolic equation occuring in aerodynamics, Quarterly of Applied Mathematics, 9 (1951), 225-236.

[2]

D. G. Crighton, Model equations of nonlinear acoustics, Annual Review of Fluid Mechanics, 11 (1979), 11-33. doi: 10.1146/annurev.fl.11.010179.000303.

[3]

P. M. Jordan, A survey of weakly-nonlinear acoustic models: 1910-2009, Mechanics Research Communications, 73 (2016), 127-139. doi: 10.1016/j.mechrescom.2016.02.014.

[4]

P. M. Jordan, Some remarks on nonlinear poroacoustic phenomena, Mathematics and Computers in Simulation (MATCOM), 80 (2009), 202-211. doi: 10.1016/j.matcom.2009.06.004.

[5]

S. V. Korsunskii, Propagation of nonlinear magnetoacoustic waves in electrically conductlnq dissipative media with drag, Sov. Phys. Acoust., 37 (1991), 373-375.

[6]

W. Malfiet, Approximate solution of the damped Burgers equation, Journal of Physics A: Mathematical and General, 26 (1993), L723-L728.

[7]

D. A. Nield and A. Bejan, Convection in Porous Media, $2^{nd}$ edition, Springer, New York, 1999. doi: 10.1007/978-1-4757-3033-3.

[8]

L. E. Payne, J. Rodrigues and B. Straughan, Effect of anisotropic permeability on Darcy's law, Mathematical Methods in the Applied Sciences, 24 (2001), 427-438. doi: 10.1002/mma.228.

[9]

D. A. Rossmanith and A. Puri, The role of Brinkman viscosity in poroacoustic propagation, International Journal of Non-Linear Mechanics, 67 (2014), 1-6. doi: 10.1016/j.ijnonlinmec.2014.07.002.

[10]

D. A. Rossmanith and A. Puri, Non-linear evolution of a sinusoidal pulse under a Brinkman-based poroacoustic model, International Journal of Non-Linear Mechanics, 78 (2016), 53-58. doi: 10.1016/j.ijnonlinmec.2015.09.014.

[11]

S. I. Soluyan and R. V. Khokhlov, Finite amplitude acoustic waves in a relaxing medium, Sov. Phys. Acoust., 8 (1962), 170-175.

[12]

P. A. Thompson, Compressible-fluid Dynamics, McGraw-Hill, New York, 1972.

show all references

References:
[1]

J. D. Cole, On a quasi-linear parabolic equation occuring in aerodynamics, Quarterly of Applied Mathematics, 9 (1951), 225-236.

[2]

D. G. Crighton, Model equations of nonlinear acoustics, Annual Review of Fluid Mechanics, 11 (1979), 11-33. doi: 10.1146/annurev.fl.11.010179.000303.

[3]

P. M. Jordan, A survey of weakly-nonlinear acoustic models: 1910-2009, Mechanics Research Communications, 73 (2016), 127-139. doi: 10.1016/j.mechrescom.2016.02.014.

[4]

P. M. Jordan, Some remarks on nonlinear poroacoustic phenomena, Mathematics and Computers in Simulation (MATCOM), 80 (2009), 202-211. doi: 10.1016/j.matcom.2009.06.004.

[5]

S. V. Korsunskii, Propagation of nonlinear magnetoacoustic waves in electrically conductlnq dissipative media with drag, Sov. Phys. Acoust., 37 (1991), 373-375.

[6]

W. Malfiet, Approximate solution of the damped Burgers equation, Journal of Physics A: Mathematical and General, 26 (1993), L723-L728.

[7]

D. A. Nield and A. Bejan, Convection in Porous Media, $2^{nd}$ edition, Springer, New York, 1999. doi: 10.1007/978-1-4757-3033-3.

[8]

L. E. Payne, J. Rodrigues and B. Straughan, Effect of anisotropic permeability on Darcy's law, Mathematical Methods in the Applied Sciences, 24 (2001), 427-438. doi: 10.1002/mma.228.

[9]

D. A. Rossmanith and A. Puri, The role of Brinkman viscosity in poroacoustic propagation, International Journal of Non-Linear Mechanics, 67 (2014), 1-6. doi: 10.1016/j.ijnonlinmec.2014.07.002.

[10]

D. A. Rossmanith and A. Puri, Non-linear evolution of a sinusoidal pulse under a Brinkman-based poroacoustic model, International Journal of Non-Linear Mechanics, 78 (2016), 53-58. doi: 10.1016/j.ijnonlinmec.2015.09.014.

[11]

S. I. Soluyan and R. V. Khokhlov, Finite amplitude acoustic waves in a relaxing medium, Sov. Phys. Acoust., 8 (1962), 170-175.

[12]

P. A. Thompson, Compressible-fluid Dynamics, McGraw-Hill, New York, 1972.

[1]

Linglong Du, Caixuan Ren. Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3265-3280. doi: 10.3934/dcdsb.2018319

[2]

Runzhang Xu, Mingyou Zhang, Shaohua Chen, Yanbing Yang, Jihong Shen. The initial-boundary value problems for a class of sixth order nonlinear wave equation. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5631-5649. doi: 10.3934/dcds.2017244

[3]

Boling Guo, Jun Wu. Well-posedness of the initial-boundary value problem for the fourth-order nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3749-3778. doi: 10.3934/dcdsb.2021205

[4]

Anya Désilles, Hélène Frankowska. Explicit construction of solutions to the Burgers equation with discontinuous initial-boundary conditions. Networks and Heterogeneous Media, 2013, 8 (3) : 727-744. doi: 10.3934/nhm.2013.8.727

[5]

Yi Zhou, Jianli Liu. The initial-boundary value problem on a strip for the equation of time-like extremal surfaces. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 381-397. doi: 10.3934/dcds.2009.23.381

[6]

Martn P. Árciga Alejandre, Elena I. Kaikina. Mixed initial-boundary value problem for Ott-Sudan-Ostrovskiy equation. Discrete and Continuous Dynamical Systems, 2012, 32 (2) : 381-409. doi: 10.3934/dcds.2012.32.381

[7]

Türker Özsarı, Nermin Yolcu. The initial-boundary value problem for the biharmonic Schrödinger equation on the half-line. Communications on Pure and Applied Analysis, 2019, 18 (6) : 3285-3316. doi: 10.3934/cpaa.2019148

[8]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure and Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[9]

Gen Nakamura, Michiyuki Watanabe. An inverse boundary value problem for a nonlinear wave equation. Inverse Problems and Imaging, 2008, 2 (1) : 121-131. doi: 10.3934/ipi.2008.2.121

[10]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations and Control Theory, 2022, 11 (3) : 635-648. doi: 10.3934/eect.2021019

[11]

Xu Liu, Jun Zhou. Initial-boundary value problem for a fourth-order plate equation with Hardy-Hénon potential and polynomial nonlinearity. Electronic Research Archive, 2020, 28 (2) : 599-625. doi: 10.3934/era.2020032

[12]

Xiaoyun Cai, Liangwen Liao, Yongzhong Sun. Global strong solution to the initial-boundary value problem of a 2-D Kazhikhov-Smagulov type model. Discrete and Continuous Dynamical Systems - S, 2014, 7 (5) : 917-923. doi: 10.3934/dcdss.2014.7.917

[13]

Peng Jiang. Unique global solution of an initial-boundary value problem to a diffusion approximation model in radiation hydrodynamics. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3015-3037. doi: 10.3934/dcds.2015.35.3015

[14]

Ronald Mickens, Kale Oyedeji. Traveling wave solutions to modified Burgers and diffusionless Fisher PDE's. Evolution Equations and Control Theory, 2019, 8 (1) : 139-147. doi: 10.3934/eect.2019008

[15]

Vladimir V. Varlamov. On the initial boundary value problem for the damped Boussinesq equation. Discrete and Continuous Dynamical Systems, 1998, 4 (3) : 431-444. doi: 10.3934/dcds.1998.4.431

[16]

Shou-Fu Tian. Initial-boundary value problems for the coupled modified Korteweg-de Vries equation on the interval. Communications on Pure and Applied Analysis, 2018, 17 (3) : 923-957. doi: 10.3934/cpaa.2018046

[17]

Rusuo Ye, Yi Zhang. Initial-boundary value problems for the two-component complex modified Korteweg-de Vries equation on the interval. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022111

[18]

Gilles Carbou, Bernard Hanouzet. Relaxation approximation of the Kerr model for the impedance initial-boundary value problem. Conference Publications, 2007, 2007 (Special) : 212-220. doi: 10.3934/proc.2007.2007.212

[19]

Xianpeng Hu, Dehua Wang. The initial-boundary value problem for the compressible viscoelastic flows. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 917-934. doi: 10.3934/dcds.2015.35.917

[20]

Ning-An Lai, Yi Zhou. Blow up for initial boundary value problem of critical semilinear wave equation in two space dimensions. Communications on Pure and Applied Analysis, 2018, 17 (4) : 1499-1510. doi: 10.3934/cpaa.2018072

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (187)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]